An invariant measure for rational maps. (English) Zbl 0568.58027

Let \({\bar {\mathbb{C}}}\) be the Riemann sphere and \(f: {\mathbb{C}}\hookleftarrow\) an analytic endomorphism of degree \(d\geq 2\) (i.e. a rational function \(f=P/Q\), where P and Q are polynomials without common roots). Given \(a\in {\bar {\mathbb{C}}}\) denote \(z_ i^{(n)}(a)\), \(i=1,...,d^ n\), the roots of the equation \(f^ n(z)=a\), and let \(\delta_ i^{(n)}(a)\) be the Dirac probability supported at \(z_ i^{(n)}(a)\). Define \(\mu_ n=d^{-n}\sum_{i}\delta_ i^{(n)}(a)\). In this paper it is proved that there exists an f-invariant probability \(\mu\), whose support is exactly the Julia set of f, satisfying \(\mu =\lim_{n\to +\infty}\mu_ n\) in the weak topology, for all \(a\in {\bar {\mathbb{C}}}\) with only two exceptions at most, that can be explicitly and easily characterized. Moreover (f,\(\mu)\) is exact and \(\mu\) is the unique f-invariant probability such that \(\mu (f(A))=d\mu (A)\) for every Borel set A such that f/\(\Delta\) is injective. The authors conjecture that (f,\(\mu)\) is measure theoretically equivalent to the one-sided Bernoulli shift \(\sigma\) : \(B^+(1/d,...,1/d)\hookleftarrow\). It was later proved [the third author, Ergodic Theory Dyn. Syst. 5, 71-88 (1985)] that there exists \(m>0\) such that \((f^ m,\mu)\) is equivalent to \(\sigma^ m: B^+(1/d,...,1/d)\hookleftarrow\).


37A99 Ergodic theory
28D05 Measure-preserving transformations
58C35 Integration on manifolds; measures on manifolds
Full Text: DOI


[1] H. Brolin,Invariant sets under iteration of rational functions, Arkiv für Mathematik, Band G, nr. 6 (1966).
[2] M. Fatou,Sur les fonctions satisfaisant certes equations fonctionelles, Bull. de la Soc. Math. de France 47–48 (1919–1920).
[3] M. Gromov,On the entropy of holomorphic maps, Preprint I.H.E.S.
[4] G. Julia,Sur l’iteration des fonctions rationelles, Journal de Mathematique Pure et Appliquées, 8 (1918).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.